5 doctors weighed in:
Does taking anti-depression pills make you gain weight?
5 doctors weighed in

2 doctors agree
In brief: Yes
This is one of the collateral effects of antidepressants.
The wellbutrin (bupropion) is considered the less one related to weight gain

In brief: Yes
This is one of the collateral effects of antidepressants.
The wellbutrin (bupropion) is considered the less one related to weight gain
Dr. Lourdes Margarita Landron-Garcia
Dr. Lourdes Margarita Landron-Garcia
Thank
Dr. Momen El Nesr
Addiction Medicine
In brief: Possible side effect
Weight gain is a possible side effect of antidepressants.

In brief: Possible side effect
Weight gain is a possible side effect of antidepressants.
Dr. Momen El Nesr
Dr. Momen El Nesr
Thank
Dr. John Moranville
Psychiatry
In brief: Some do
Some of the antidepressants can cause weight gain.
In my experience, Effexor (venlafaxine) is least likely to cause weight gain and I have had some people even lose weight on it. I have had patients report weight gain to varying degrees on all the other antidepressants.

In brief: Some do
Some of the antidepressants can cause weight gain.
In my experience, Effexor (venlafaxine) is least likely to cause weight gain and I have had some people even lose weight on it. I have had patients report weight gain to varying degrees on all the other antidepressants.
Dr. John Moranville
Dr. John Moranville
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
107,000 doctors available
Read more answers from doctors